Aa
A
A
Close
233622 tn?1279338505
Beta injection site reactions
I continue to have injection site issue they say I should not have.  I am doing great on the Beta.  The side effects are minimal and the injection itself is nothing.  Most of the time it is totally painless.

The injection sites are weird.  They turn red and the area grows to about a softball size sometimes.  They sometimes bruise.  

When I give a new injection the other injection sites start to itch.  Weird.  

I am supposed to be seeing a Beta nurse here soon.  

LA  d'd 2008
Cancel
10 Answers
Page 1 of 1
Avatar universal
I had injection reactions from Beta just like yours.  Though I no longer take Beta (for me it was a living h*ll due to side effects) it took months after I quit for the spots & bruises to go away.  HTH
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am in the process of switching to Beta due to similar reactions from Rebif.  My Beta nurse said that the initial pain at the injection site will most likely be reduced because there is no preservative in Beta like there is in Rebif.

But the reactions you describe are actually a reaction to the interferon and most likely I will have the same probs with Beta. It is a good reaction apparently which seems wierd.  She said that is means it is working its magic but I don't understand exactly what that means.

It sounds like you are having the same reactions the nurse is talking about. Make sure you work with the nurse as they have great ideas.

One thing they told me to do was to put antihistimene(sp?) rub on the site after the injection.  For me this made the itching worse with my Rebif.  

It is possible that you may need to switch to another med.  I know I am not ready to inject daily with Copaxone :(

I hope you get good answers.  

D

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
233622 tn?1279338505
I am supposed to have a Beta nurse contacting me to come and check things out.  

If these injections doing work I am done.  I will NOT do Ty.  

I have already taken a year of Avonex and will not go back to that or any type of IM injections.  

Thanks for the help! :0}

LA
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
198419 tn?1360245956
LA -

Is the size of the softball raised, or just read?

And, are you using an autoinjector or straight up?

Asking because I find injecting straight up to be much less traumatic and minimizes spots to about silver dollar size.

ttys,
shell

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
198419 tn?1360245956
And...since you are tolerating the med well...technique may be key for you...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Sorry I missed this thread, I also have site reactions, no other side effects at all.

I have been using Beta for about 15 months now, the site reactions seemed to ease off for a while but are now back again.

I get red areas about the size of a quarter, sometimes bigger, occasionally I get a bruise.

To be honest for me it is a small price to pay, I don't tend to show my upper arms or thighs anyway.

I don't get these reactions when I inject my stomach or backside - more fat there?

It has been suggested to me that I stop using the autoinjector to see if that makes a difference but I can't bring myself to do that.

Mand
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Sorry LA when I say it is a small price to pay for me I realise that getting softball size areas is completely different to what I am experiencing.

Mand
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
233622 tn?1279338505
Hi Mand,
No problem.  I am not going to go off of the Beta because I am tolerating it well and the injection is almost pain free.

I am not so worried about the injection site as the nurse is.  She is going to come out and make sure I am doing it right.  Geez how can you mess this one up?  It is so easy!

I was just curious about other people.  I have fair skin so maybe that is why I am getting the larger reaction areas.

The one thing that is odd is when I give myself a new injection the other injection areas start to itch!  weird.  

LA
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You say "how can you mess this up" but I did at first, I hadn't listened properly when the injection procedure was demonstrated to me and I wasn't massaging the site after the injection, according to the nurse this could have meant that the drug was just "sitting under my skin".

I must admit that massaging hasn't made much difference. My MS nurse seems more concerned about the reactions than I am. After reading this forum I am aware that quite a lot of people have this sort of reaction.

That is weird about other injection areas itching when you give yourself a new injection.

I am also very fair skinned, I wonder if this does have anything to do with it?

Like you though I am tolerating the Beta well and the injections are almost pain free, I am going to stay on it.

Mand
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
233622 tn?1279338505
Mand,
I am also doing the massage but not seeing any difference.  

At this point I am not sure what normal or ok is any more so I just go with whatever.  What else is there to do.

LA
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
Top Neurology Answerers
667078 tn?1316004535
Blank
HVAC
Durham, NC
198419 tn?1360245956
Blank
sllowe
572651 tn?1333939396
Blank
Lulu54
Dayton, OH
Avatar m tn
Blank
caregiver222
751951 tn?1406636463
Blank
PastorDan
Caledonia, OH
Avatar f tn
Blank
essdipity